Alert archive / Wyoming / Flood Watches in 2011

Flood Watch 5, NWS Cheyenne, WY

May 28, 2011Carbon County, Wyoming

NWS Cheyenne, WY issued this flood watch at May 28, 2011, 8:53 PM MDT for Carbon County, Wyoming. It took effect at May 29, 2011, 6:00 AM MDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
May 28, 2011, 8:53 PM MDT (02:53 UTC)
In effect from
May 29, 2011, 6:00 AM MDT
Expired
May 30, 2011, 5:50 AM MDT
In force
24 hr
Issued by
NWS Cheyenne, WY
Flood severity
None

County Carbon County, WY

The radar

The Cheyenne radar (KCYS), 187 km from the middle of the area, began a volume at 02:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 2.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-05-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-05-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2944 m above ground
0-6 km bulk shear
73 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WGUS65 KCYS 290253
FFACYS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
853 PM MDT SAT MAY 28 2011

...FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH MONDAY
MORNING FOR SOUTHERN CARBON COUNTY FOR EXCESSIVE RAIN AND
SNOWMELT...

.MILD TEMPERATURES WILL CONTINUE OVERNIGHT TONIGHT WITH AFTERNOON
HIGHS CLIMBING INTO THE 50S SUNDAY. A SLOW MOVING FRONTAL SYSTEM
IS EXPECTED TO LIFT NORTH INTO SOUTH CENTRAL WYOMING TONIGHT WITH
RAIN ACCUMULATIONS OF A HALF IN POSSIBLE. SNOWMELT WILL CONTINUE
WITH OVERNIGHT LOWS REMAINING ABOVE FREEZING FOR THE SNOWY AND
SIERRA MADRE RANGES. THE COMBINATION OF SNOWMELT AND RUNOFF FROM
TONIGHTS RAINFALL COULD PRODUCE OR EXCEED BANKFULL STAGES AT
SAVERY ALONG THE LITTLE SNAKE RIVER SUNDAY AND AT SARATOGA ON THE
UPPER NORTH PLATTE RIVER SUNDAY NIGHT INTO MONDAY.

WYZ111-113-291800-
/O.NEW.KCYS.FA.A.0005.110529T1200Z-110530T1500Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
INCLUDING THE CITIES OF...BAGGS...DIXON...SARATOGA...ENCAMPMENT...
RIVERSIDE
853 PM MDT SAT MAY 28 2011

...FLOOD WATCH IN EFFECT FROM 6 AM MDT SUNDAY THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTH CENTRAL WYOMING...INCLUDING 
  THE FOLLOWING AREAS...SOUTHWEST CARBON COUNTY AND UPPER NORTH 
  PLATTE RIVER BASIN. 

* FROM 6 AM MDT SUNDAY THROUGH MONDAY MORNING

* HIGH WATER LEVELS WILL CONTINUE ALONG THE LITTLE SNAKE RIVER
  FROM SAVERY TO BAGGS SUNDAY AND AT SARATOGA SUNDAY NIGHT INTO
  MONDAY. MOUNTAIN SNOW MELT IS EXPECTED TO INCREASE AS A WARM
  FRONT MOVES THROUGH SOUTHERN WYOMING OVERNIGHT...WHICH WILL
  RUNOFF INTO BOTH THE LITTLE SNAKE AND UPPER NORTH PLATTE RIVERS.

* AFTERNOON TEMPERATURES ABOVE 8000 FEET ARE EXPECTED TO BE IN THE
  MID TO UPPER 50S SUNDAY AND MID TO UPPER 40S MONDAY. LOW
  TEMPERATURES TONIGHT AND SUNDAY WILL BE ABOVE FREEZING.
  WIDESPREAD RAINFALL IS EXPECTED TO CONTINUE OVER THE SNOWY AND
  SIERRA MADRE RANGES THROUGH SUNDAY MORNING. SCATTERED SHOWERS
  AND THUNDERSTORMS ARE AGAIN POSSIBLE SUNDAY NIGHT INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
4 follow-up statements
481 
WGUS65 KCYS 291648
FFACYS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
1048 AM MDT SUN MAY 29 2011

...FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY FOR SOUTHERN CARBON
COUNTY DUE TO INCREASING SNOW MELT. 

.HIGH WATER LEVELS ON THE LITTLE SNAKE RIVER AND UPPER NORTH
PLATTE RIVER AND THEIR TRIBUTARIES WILL CONTINUE THROUGH THIS
WEEK AND BEYOND. COOL TEMPERATURES TODAY AND EVEN MONDAY WILL
REDUCE THE RATE OF SNOW MELT. HOWEVER...TEMPERATURES WILL WARM
STARTING ON TUESDAY WITH BREEZY AND DRY CONDITIONS EXPECTED. 
THOSE CONDITIONS WILL PERSIST THROUGH THE END OF THE WEEK.
THE WARM AND BREEZY WEATHER WILL INCREASE THE SNOW MELT RATE
IN THE SNOW AND SIERRA MADRE RANGES BY WEDNESDAY AND CONTINUING
THROUGH THE END OF THE WEEK. MANY RIVERS AND STREAMS WILL RISE
TO AT OR ABOVE BANKFULL BY WEDNESDAY AND THEN CONTINUE.  

WYZ111-113-300100-
/O.EXT.KCYS.FA.A.0005.000000T0000Z-110602T0000Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
INCLUDING THE CITIES OF...BAGGS...DIXON...SARATOGA...ENCAMPMENT...
RIVERSIDE
1048 AM MDT SUN MAY 29 2011

...FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THE FLOOD WATCH IS IN EFFECT FOR

* A PORTION OF SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING 
  AREAS...SOUTHWEST CARBON COUNTY AND UPPER NORTH PLATTE RIVER 
  BASIN. 

* THROUGH WEDNESDAY AFTERNOON

* HIGH WATER LEVELS WILL CONTINUE ALONG THE LITTLE SNAKE RIVER
  FROM SAVERY TO BAGGS AND THE UPPER NORTH PLATTE RIVER THROUGH
  THIS WEEK. SNOW MELT IN THE MOUNTAINS WILL INCREASE STARTING ON
  TUESDAY AS TEMPERATURES WARM AND CONTINUE THROUGH THE END OF THE
  WEEK. THE SNOW MELT WILL RAISE THE WATER LEVELS TO OR ABOVE
  BANKFULL BY WEDNESDAY AND THEN CONTINUE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

WEILAND
883 
WGUS65 KCYS 300101
FFACYS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
700 PM MDT SUN MAY 29 2011

...FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY FOR SOUTHERN CARBON
COUNTY DUE TO INCREASING SNOW MELT.

.HIGH WATER LEVELS ON THE LITTLE SNAKE RIVER AND UPPER NORTH
PLATTE RIVER AND THEIR TRIBUTARIES WILL CONTINUE THROUGH THIS
WEEK AND BEYOND. COOL TEMPERATURES TONIGHT AND EVEN MONDAY WILL
REDUCE THE RATE OF SNOW MELT. HOWEVER...TEMPERATURES WILL WARM
STARTING ON TUESDAY WITH BREEZY AND DRY CONDITIONS EXPECTED. THOSE
CONDITIONS WILL PERSIST THROUGH THE END OF THE WEEK. THE WARM AND
BREEZY WEATHER WILL INCREASE THE SNOW MELT RATE IN THE SNOW AND
SIERRA MADRE RANGES BY WEDNESDAY AND CONTINUING THROUGH THE END OF
THE WEEK. MANY RIVERS AND STREAMS WILL RISE TO AT OR ABOVE
BANKFULL BY WEDNESDAY AND THEN CONTINUE.

WYZ111-113-300900-
/O.NEW.KCYS.FA.A.0006.110530T1800Z-110602T0000Z/
/O.EXT.KCYS.FA.A.0005.000000T0000Z-110530T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
INCLUDING THE CITIES OF...BAGGS...DIXON...SARATOGA...ENCAMPMENT...
RIVERSIDE
700 PM MDT SUN MAY 29 2011

...FLOOD WATCH NOW IN EFFECT THROUGH MONDAY MORNING...
...FLOOD WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH WEDNESDAY
AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING 
  AREAS...SOUTHWEST CARBON COUNTY AND UPPER NORTH PLATTE RIVER 
  BASIN. 

* THROUGH MONDAY MORNING

* HIGH WATER LEVELS WILL CONTINUE ALONG THE LITTLE SNAKE RIVER 
  FROM SAVERY TO BAGGS AND THE UPPER NORTH PLATTE RIVER THROUGH 
  THIS WEEK. SNOW MELT IN THE MOUNTAINS WILL INCREASE STARTING 
  ON TUESDAY AS TEMPERATURES WARM AND CONTINUE THROUGH THE END 
  OF THE WEEK. THE SNOW MELT WILL RAISE THE WATER LEVELS TO OR 
  ABOVE BANKFULL BY WEDNESDAY AND THEN CONTINUE. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&



$$
COX
072 
WGUS65 KCYS 300506
FFACYS

FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
1106 PM MDT SUN MAY 29 2011

...FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY FOR SOUTHERN CARBON
COUNTY DUE TO INCREASING SNOW MELT.

.HIGH WATER LEVELS ON THE LITTLE SNAKE RIVER AND UPPER NORTH
PLATTE RIVER AND THEIR TRIBUTARIES WILL CONTINUE THROUGH THIS
WEEK AND BEYOND. COOL TEMPERATURES TONIGHT AND EVEN MONDAY WILL
REDUCE THE RATE OF SNOW MELT. HOWEVER...TEMPERATURES WILL WARM
STARTING ON TUESDAY WITH BREEZY AND DRY CONDITIONS EXPECTED.
THOSE CONDITIONS WILL PERSIST THROUGH THE END OF THE WEEK. THE
WARM AND BREEZY WEATHER WILL INCREASE THE SNOW MELT RATE IN THE
SNOW AND SIERRA MADRE RANGES BY WEDNESDAY AND CONTINUING THROUGH
THE END OF THE WEEK. MANY RIVERS AND STREAMS WILL RISE TO AT OR
ABOVE BANKFULL BY WEDNESDAY AND THEN CONTINUE.

WYZ111-113-301315-
/O.CON.KCYS.FA.A.0005.000000T0000Z-110530T1500Z/
/O.CON.KCYS.FA.A.0006.110530T1800Z-110602T0000Z/
/00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
INCLUDING THE CITIES OF...BAGGS...DIXON...SARATOGA...ENCAMPMENT...
RIVERSIDE
1106 PM MDT SUN MAY 29 2011

...FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM MDT MONDAY THROUGH
WEDNESDAY AFTERNOON...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING 
  AREAS...SOUTHWEST CARBON COUNTY AND UPPER NORTH PLATTE RIVER 
  BASIN. 

* THROUGH WEDNESDAY AFTERNOON

* HIGH WATER LEVELS WILL CONTINUE ALONG THE LITTLE SNAKE RIVER 
  FROM SAVERY TO BAGGS AND THE UPPER NORTH PLATTE RIVER THROUGH 
  THIS WEEK. SNOW MELT IN THE MOUNTAINS WILL INCREASE STARTING 
  ON TUESDAY AS TEMPERATURES WARM AND CONTINUE THROUGH THE END 
  OF THE WEEK. THE SNOW MELT WILL RAISE THE WATER LEVELS TO OR 
  ABOVE BANKFULL BY WEDNESDAY AND THEN CONTINUE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
830 
WGUS65 KCYS 301150
FFACYS

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE CHEYENNE WY
550 AM MDT MON MAY 30 2011

...FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY FOR SOUTHERN CARBON
COUNTY DUE TO INCREASING SNOW MELT...

.HIGH WATER LEVELS ON THE LITTLE SNAKE RIVER AND UPPER NORTH
PLATTE RIVER AND THEIR TRIBUTARIES WILL CONTINUE THROUGH THIS
WEEK AND BEYOND. TEMPERATURES WILL WARM STARTING ON TUESDAY WITH
BREEZY AND DRY CONDITIONS EXPECTED. THOSE CONDITIONS WILL PERSIST
THROUGH THE END OF THE WEEK. THE WARM AND BREEZY WEATHER WILL
INCREASE THE SNOW MELT RATE IN THE SNOWY AND SIERRA MADRE RANGES
BY WEDNESDAY AND CONTINUE THROUGH THE END OF THE WEEK. MANY RIVERS
AND STREAMS WILL RISE TO AT OR ABOVE BANKFUL BY WEDNESDAY.

WYZ111-113-310600-
/O.CAN.KCYS.FA.A.0005.000000T0000Z-110530T1500Z/
/O.EXT.KCYS.FA.A.0006.110530T1150Z-110602T0000Z/
/00000.0.SM.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
INCLUDING THE CITIES OF...BAGGS...DIXON...SARATOGA...ENCAMPMENT...
RIVERSIDE
550 AM MDT MON MAY 30 2011

...FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY AFTERNOON...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* A PORTION OF SOUTH CENTRAL WYOMING...INCLUDING THE FOLLOWING 
  AREAS...SOUTHWEST CARBON COUNTY AND UPPER NORTH PLATTE RIVER 
  BASIN. 

* THROUGH WEDNESDAY AFTERNOON

* HIGH WATER LEVELS WILL CONTINUE ALONG THE LITTLE SNAKE RIVER
  FROM SAVERY TO BAGGS AND THE UPPER NORTH PLATTE RIVER THROUGH
  THIS WEEK. SNOW MELT IN THE MOUNTAINS WILL INCREASE STARTING ON
  TUESDAY AS TEMPERATURES WARM AND CONTINUE THROUGH THE END OF THE
  WEEK. THE SNOW MELT WILL RAISE THE WATER LEVELS TO AT OR ABOVE
  BANKFUL BY WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

HAHN

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this flood watch went out at May 28, 7:20 PM MDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 28, 7:20 PM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
720 PM MDT SAT MAY 28 2011

.UPDATE...
LATEST RADAR LOOP WAS SHOWING A BAND OF SHOWERS DEVELOPING ALONG A
FRONTOGENISIS ZONE BETWEEN 650-600MB. THE LATEST NAM SEEMS TO HAVE
A FAIRLY GOOD HANDLE ON THIS. THIS ACTIVITY MAY BE ABLE TO PRODUCE
RAINFALL AMOUNTS UP TO ONE QUARTER OF AN INCH DURING THE NEXT FEW
HOURS WITHIN THIS BAND OF SHOWERS. THE NAM DOES DEPICT THIS BAND
OF SHOWERS WEAKENING AFTER MIDNIGHT...BUT WE WILL WAIT AND SEE FOR
NOW ON HOW THAT PANS OUT. THIS RAIN WILL HELP ACCELERATE THE SNOW
MELT...ESPECIALLY NEAR WITH THE TEMPERATURES BEING JUST ABOVE
FREEZING ALONG WITH LATENT HEAT EFFECTS. LATEST VAD WIND PROFILES
FROM KCYS AND KFTG ARE ALSO SHOWING GOOD WARM AIR ADVECTION WHICH
WILL CAUSE THE SHOWERS TO INCREASE ACROSS WYOMING THIS EVENING. AS
A RESULT...WE WENT AHEAD AND BUMPED UP POPS FOR THIS REGION. THE
MODELS ARE SHOWING THE BEST ISENTROPIC LIFT TAKING PLACE BETWEEN
310-315K IN WYOMING THIS EVENING WITH THIS AREA OF LIFT SPREADING
EAST INTO THE NEBRASKA PANHANDLE AFTER MIDNIGHT. THIS WILL ALSO BE
WHEN WE INCREASED POPS TO CATEGORICAL FOR THAT REGION.

WE ALSO INTRODUCED FOG CHANCES TONIGHT FOR MUCH OF THE REGION
ESPECIALLY THE HIGHER ELEVATIONS AS THE BOUNDARY LAYER CONTINUES
TO SATURATE WHICH IS EVIDENT ON THE LATEST RADAR LOOP.

COX
&&

.PREV DISCUSSION... /ISSUED 533 PM MDT SAT MAY 28 2011/

UPDATE...

AVIATION...00Z TAFS

CHEYENNE RADAR SHOWING AREA OF LIGHT RAIN FILLING IN JUST NORTH OF
CHEYENNE WITH ADDITIONAL PRECIP BEGINNING TO APPEAR OF RADAR OVER
NORTH CENTRAL COLORADO. WYDOT WEB CAMS SHOWING MOUNTAINS OBSCURED
BETWEEN LARAMIE AND RAWLINS. EXPECT CONDITIONS TO CONTINUE
DETERIORATING THIS EVENING WITH LOWERING CEILINGS EAST OF THE
LARAMIE RANGE. WINDS EXPECTED TO BECOME MORE EASTERLY THIS
EVENING...WHICH WILL GIVE US UPSLOPING CONDITIONS. AT THIS
TIME...CEILINGS EXPECTED TO QUICKLY DROP TO IR/LIFR FOR AIRPORTS
EAST OF THE LARAMIE RANGE. LOW CONDITIONS ARE EXPECTED OVERNIGHT
AS UPSLOPING CONTINUES.

CLAYCOMB

PREV DISCUSSION... /ISSUED 136 PM MDT SAT MAY 28 2011/

SHORT TERM...TONIGHT THROUGH MONDAY...
RATHER FAST WESTERLY FLOW OVER THE CWA BENEATH DOUBLE-BARRELED
UPPER LOWS...ONE ALONG THE NORTH DAKOTA/CANADA BORDER AND THE
OTHER JUST OFF THE PAC NW COAST. SOME SHOWERS MOVING ACROSS THE
SOUTHERN CWA THIS AFTERNOON AS RIPPLES IN THIS FLOW ZIP ACROSS THE
AREA. EXPECT TO SEE SOME INCREASE IN SHOWERS THIS EVENING AS NEXT
SHOT OF SHORTWAVE ENERGY PASSES ACROSS WITH PCPN LIFTING MORE
TOWARDS THE NORTHERN PART OF THE CWA SUNDAY AS UPPER FLOW BACKS TO
SOUTHWESTERLY. SCATTERED SHOWERS AND SOME THUNDERSTORMS EXPECTED
SUNDAY AND SUNDAY NIGHT AS UPPER LOW MOVES TOWARDS WESTERN WY BUT
DRY SLOTTING MAY ACT TO LIMIT PCPN OVER THE SOUTHERN CWA.
PARAMETERS FOR STRONG STORMS COMING TOGETHER OVER THE EASTERN
PLAINS SUNDAY AFTERNOON AND EVENING WITH LOW LEVEL UPSLOPE FLOW
OVERRIDDEN BY SW FLOW BUT EXPECTED WIDESPREAD CLOUD COVER OVER
THIS AREA LOOKS LIKE IT WILL LIMIT AMOUNT INSTABILITY. SFC/UPPER
LOWS THEN LIFT NORTHEAST INTO THE NORTHERN HIGH PLAINS MONDAY WITH
STRONG WESTERLY FLOW DEVELOPING OVER THE CWA. WILL HAVE TO WATCH
FOR POTENTIAL BORA WIND EVENT FOR A TIME MONDAY WITH OTHERWISE
ISOLATED SHOWERS AND TSTRMS.

LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
MAIN FORECAST IMPACT WILL BE WARMING TEMPS FROM BUILDING UPPER
RIDGE. ON TUESDAY THE AREA WILL BE BETWEEN UPPER LOW OVER NORTH
DAKOTA AND UPPER LOW DROPPING DOWN PAC COAST. SHORTWAVE RIDGE
AXIS WILL MOVE INTO CENTRAL WY BY 00Z WED WITH BACKING SOUTHWEST
FLOW AND 60M HEIGHT RISES BY WED MORNING. INCREASING SW SURFACE
FLOW WILL BRING WARM AIRMASS INTO WYOMING WITH 700MB TEMPS AROUND
+13C WED AND THU WITH UPPER RIDGE BUILDING FROM TEXAS INTO CENTRAL
PLAINS. MAIN EFFECT WILL BE TEMPS 10-15 DEGREES ABOVE NORMAL AND
WILL BE A CONCERN FOR MORE RAPID SNOWMELT IN THE MOUNTAINS TO
INCREASE HYDROLOGIC CONCERNS WITH RIVERS AND STREAMS. WARMEST DAYS
APPEAR TO BE THURSDAY AND FRIDAY WITH SOME ISOLD PCPN/TSTMS MORE
LIKELY OVER HIGHER TERRAIN FRIDAY AS WEAK UPPER SHORTWAVE ENERGY
MOVES IN FROM THE SOUTHWEST. OVERALL LOOKS TO BE A WARM AND DRIER
PATTERN FOR THE START OF JUNE.

AVIATION...FOR 18Z TAFS...
EXPECT MVFR CIGS THIS AFTERNOON WITH INCREASING SHOWERS...
BECOMING IFR CIGS 1000-2000 FEET AS SOUTHEAST SURFACE UPSLOPE FLOW
DEVELOPS. VISIBILITIES WILL BE GENERALLY 1-3SM WITH GENERAL LIGHT
RAIN AND AREAS OF FOG. BEGINNING AROUND 03Z THROUGH 12Z SUN. LIFR
CIGS ARE POSSIBLE IN WESTERN NEBRASKA WITH STRONGER UPSLOPE AND
MOISTURE.

FIRE WEATHER...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS EXPECTED TO MOVE ACROSS
THE DISTRICTS THROUGH SUNDAY WITH DECENT CHANCES FOR WETTING
RAINS. SOME SNOWS POSSIBLE OVER THE HIGHER MTNS AT NIGHT. STRONG
WINDS EXPECTED TO DEVELOP AROUND THE MTNS MONDAY WITH MILDER
TEMPERATURES TUESDAY WITH LESS WIND. UPPER PATTERN THEN TRANSITIONS
TO A MORE SUMMERLIKE PATTERN MID AND LATE PARTS OF NEXT WEEK WITH
MUCH WARMER TEMPERATURES EXPECTED TO BUILD OVER THE DISTRICTS.

HYDROLOGY...
WATER LEVELS IN STREAMS AND RIVERS OVER THE WESTERN NEBRASKA
PANHANDLE WILL REMAIN NEARLY STEADY THROUGH THE WEEKEND. THE FLOOD
WARNING REMAINS IN EFFECT FOR THE NORTH PLATTE FROM HENRY TO
MITCHELL. THE NEXT STORM SYSTEM WILL BRING MORE PRECIPITATION TO THE
REGION FROM SATURDAY NIGHT THROUGH MEMORIAL DAY. EXPECT ANOTHER
QUARTER INCH TO HALF INCH OF RAINFALL WITH LOCALLY HIGHER
AMOUNTS...ESPECIALLY IN THE HIGHER TERRAIN AND AREAS EAST OF THE
LARAMIE RANGE. WARMER TEMPERATURES TUESDAY THROUGH FRIDAY WILL LEAD
TO ACCELERATED SNOW MELT AND RUNOFF WHICH WILL EXACERBATE THE FLOOD
POTENTIAL. AS A RESULT...ADDITIONAL FLOOD WATCHES AND WARNINGS MAY
BE REQUIRED FOR THE RIVERS AND STREAMS FLOWING FROM THE SIERRA MADRE
AND SNOWY RANGES AT THAT TIME.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM...RE
LONG TERM/AVIATION...SLA
Hazardous weather outlook, May 28, 8:18 PM MDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
818 PM MDT SAT MAY 28 2011

WYZ101>119-291130-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
818 PM MDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

A FEW ISOLATED THUNDERSTORMS WILL BE POSSIBLE TONIGHT MAINLY IN AREA
EXTENDING EAST FROM RAWLINS TO WHEATLAND. AREAS OF FOG WILL ALSO BE
POSSIBLE TONIGHT. THE VISIBILITY MAY BE REDUCED TO LESS THAN ONE
HALF AT TIMES...ESPECIALLY ALONG AND EAST OF THE LARAMIE RANGE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE ON
SUNDAY FOR AREAS THAT CAN CLEAR OUT MAINLY ALONG AND WEST OF
LARAMIE. HOWEVER...THESE STORMS ARE NOT EXPECTED TO BE STRONG OR
SEVERE.  MORE THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH AREAS
MAINLY ALONG AND EAST OF CHEYENNE TO LUSK LINE ON SUNDAY NIGHT. A
FEW STRONG STORMS CANNOT BE RULED OUT DURING THIS TIMEFRAME.

GUSTY WEST WINDS AT 30 TO 45 MPH WITH GUSTS OF 55 TO 60MPH MAY
DEVELOP AFTER A FRONT PASSES THROUGH THE AREA ON MONDAY. STAY TUNED
TO FURTHER OUTLOOKS.

MUCH ABOVE TEMPERATURES LOOK INCREASINGLY LIKELY FOR THE MIDDLE OF
NEXT WEEK AND BEYOND. THIS WILL ACCELERATE MOUNTAIN SNOW MELT AND
WILL HEIGHTEN FLOODING CONCERNS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-291130-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
820 PM MDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

AREAS OF FOG MAY DEVELOP IN THE PANHANDLE REGION MAINLY AFTER
MIDNIGHT. THE VISIBILITY MAY DROP TO LESS THAN ONE MILE AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS GOOD CHANCE OF THUNDERSTORMS MAINLY SUNDAY NIGHT ACROSS THE
NEBRASKA PANHANDLE. A FEW OF THESE STORMS MAY BECOME STRONG AND
PRODUCE SMALL HAIL.

GUSTY WEST WINDS AT 25 TO 35 MPH WITH GUSTS TO 50MPH MAY DEVELOP
AFTER A FRONT PASSES THROUGH THE AREA ON MONDAY. STAY TUNED TO
FURTHER OUTLOOKS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

COX

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 10:07 PM MDTDense Fog AdvisoryCYSAlbany, Laramie15 hr
May 29, 4:38 AM MDTHigh Wind WatchCYSAlbany, Carbon, Converse, Goshen, Laramie, Niobrara and 1 more23 hr
May 29, 4:48 PM MDTDense Fog AdvisoryCYSAlbany, Converse, Goshen, Laramie, Niobrara, Platte16 hr

Nearby

Flood Watches in Wyoming, 2011Every flood watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.